# SDR IXX9900004

- Difficulty date: February 26, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N825BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45978
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake
- Part number: 37038375
- Condition: Worn
- Location: Nlg
- Part time: 78,316 hours
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER TAKEOFF FROM LAX EN ROUTE TO TOL, AFTER GEAR RETRACTION A LOUD NOISE AND VIBRATION WAS NOTICED IN THE COCKPIT.  THE CREW CYCLED THE LANDING GEAR BUT THE NOISE RETURNED.  THE AIRCRAFT RETURNED TO LAX FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE AIRCRAFT WHICH REVEALED THE LEFT GROUND COOLING FAN ACCESS PANEL NOT PROPERLY SECURED, AND WAS CORRECTED.  FURTHER INSPECTION FOUND THE NOSE TIRE SPIN BRAKES WORN, AND WERE REPLACE.  NO FURTHER DISCREPANCIES WERE NOTED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
